MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported as the physician was removing the sheath from the patient's anatomy.The check-valve was separating from the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned and photographed.Examination of the returned device confirms that the hub separated from the sheath.It also reveals a deformity in the proximal flare of the shaft; it is indented and noncircular.However, it is difficult to determine whether this defect was the cause or the effect of the separation.The overall flare size and connector cap id are within spec.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Upon reviewing the ifu and description of the event, it can be concluded that the physician deviated from the ifu, which warn to insert the dilator into the sheath before withdrawal to avoid breakage.The physician withdrew the sheath without inserting the dilator; only a wire was present.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a peripheral artery occlusive disease case with graft stenting, the sheath was placed at the leg through the inguinal artery.As the physician was removing the sheath from the patient, the check-valve was noted to be separating from the sheath.A.035 inch stiff competitor wire was inserted into the lumen of the sheath prior to removal.The patient did not require any additional procedures due to this occurrence.No further information was provided.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6222788
Report Number1820334-2017-00025
Device Sequence Number416090
Product Code DYB
UDI-Device Identifier00827002122420
UDI-Public(01)00827002122420(17)181202(10)6422759
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-38-55-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight75